Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child suffering from dry coughs. Taking antibiotics. Nebulizing with flohale and duolin. Suggested to take steroid. Is it safe?

Hi doc gd mor, my (11 yrs) has been suffering from severe dry coughs since last three days, chkd with regular pediatric , he advised some antibiotic and cough syrups, but no help, started nebulising since y day with flohale and duolin had some help from it but last nt it was too chronic, he is suggesting medrol (steroids) for which I m not comfortable as already child immunity is not very good and get viral now and than, pls suggest, regards Rajesh
Asked On : Sun, 23 Sep 2012
Answers:  2 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
You are right, steroids should be avoided for something as trivial as dry cough. If his chest is clear and is just having severe dry cough, take some codein-containing cough suppresants for 4-5 days and if there is spasm, take a broncho-dilator syrup with nebulisation. Also try tea added with tulsi and adrak, should sooth the throat. Good luck.
Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor